Alert archive / California / Wind Advisories in 2016
Wind Advisory 29, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Sep 19, 2016, 6:46 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2016, 6:46 PM PDT (01:46 UTC)
- Expired
- Sep 20, 2016, 12:00 AM PDT
- In force
- 5 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
758 WWUS76 KHNX 200146 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 646 PM PDT MON SEP 19 2016 CAZ089-091-092-200700- /O.NEW.KHNX.WI.Y.0029.160920T0146Z-160920T0700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...GOSHEN... VISALIA 646 PM PDT MON SEP 19 2016 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * TIMING...NOW UNTIL MIDNIGHT * WINDS...WEST WINDS 15 TO 25 MPH WITH GUSTS TO 40 MPH. * IMPACTS...RAPID INCREASE IN WINDS WILL CAUSE LOOSE ITEMS TO BLOW AROUND AND FALLOW FIELDS WILL PRODUCE BLOWING DUST. TRAVEL MNAY BE DIFFICULT AT TIMES ALONG INTERSTATE 5 WITH A STRONG CROSS WIND. REDUCED VISIBILTIES ARE POSSIBBLE IN BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF 35 MPH RE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JDB
1 follow-up statement
888 WWUS76 KHNX 200656 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1156 PM PDT MON SEP 19 2016 CAZ089-091-092-200800- /O.EXP.KHNX.WI.Y.0029.000000T0000Z-160920T0700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- SOUTHEASTERN SAN JOAQUIN VALLEY- INCLUDING THE CITIES OF...LOS BANOS...COALINGA...MENDOTA... HANFORD...LEMOORE...AVENAL...CORCORAN...BAKERSFIELD...GOSHEN... VISALIA 1156 PM PDT MON SEP 19 2016 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... WINDS FOR THE MOST PART HAVE WEAKENED ACROSS THE ADVISORY AREA BELOW 35 MPH. SOME ISOLATED AREAS OF GUSTY WINDS TO AROUND 40 MPH ARE POSSIBLE NEAR THE EXTREME WEST SIDE OF THE SAN JOAQUIN VALLEY FOR THE NEXT HOUR OR SO. $$ JDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Sep 19, 4:50 PM PDT, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 19, 4:50 PM PDT, 1 hour 56 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Joaquin Valley - Hanford CA 450 PM PDT MON SEP 19 2016 .UPDATE... Updated Air Quality Issues Section. && .SYNOPSIS... A strong upper trough will push through the region during the middle of this week and bring much cooler temperatures, increased winds and a slight chance of mountain showers on Wednesday and Thursday. Temperatures will recover by the weekend as high pressure returns to the area. && .DISCUSSION... High pressure continues to prevail over the area and is providing our area with much above normal temperatures today with triple digit readings expected this afternoon across much of the San Joaquin Valley and Kern County Deserts. Meanwhile, IR imagery is showing a surge of tropical moisture from Hurricane Paine currently centered off the southern Baja coast near 22N/116W pushing northward toward CA. Some of this moisture has just reached southern Kern County. However, VAD wind profiles at KHNX and KEYX are indicating a very pronounced dry westerly flow above 5000 FT MSL while GOES high density winds are indicating the tropcial moisture shearing off as it hits the westerly flow and with the main surge being pushed toward AZ while the remainder of the moisture gets pulled back by a weak upper low off the Socal coast away from Socal. RH progs are suggesting high level moisture will surge northward into central CA tonight and Tuesday which will bring increasing high clouds to our area which reduces confidence in the temperature forecast for Tuesday. However, with deeper moisture and CAPE lacking and only marginal instability present, have reduced precipitation chances on Tuesday to just of few showers in the mountains in Kern and Tulare Counties. The 12Z models are indicating all tropcial moisture will be pushed well to the east of our area by Tuesday Night as a strong upper trough pushes into the PAC NW. This trough is progged to deepen along the west coast on Wednesday pushing a strong cold front through our area. The main upper low with this system is then projected to drop southeast across Norcal and into the Great Basin on Thursday and provide our area with an unseasonably cool and blustery day. A period of breezy to windy conditions will take place on Thursday and Thursday Night across the Kern County Mountains and Deserts as well as across the west side of the San Joaquin Valley. While this system is moisture starved, progs are indicating enough instability over the Yosemite Park area for a slight chance of showers on Wednesday and Thursday. With snow levels expected to lower to 7500 to 8000 feet on Thursday, a dusting of snow will be possible over the higher peaks on Thursday. Clearing skies and decreased winds will allow for temperatures to plummet on Friday morning with lows expected to be in the mid to upper 40s across much of the San Joaquin Valley. The medium range models remain in good agreement with an upper ridge building into Norcal while a piece of energy from the departed trough undercuts the ridge to our south. This will in turn produce an offshore flow over our area and bring increased northeast winds to the Southern Sierra Nevada on Sunday and Monday. The strengthening ridge will allow for temperatures will to recover by the weekend and rise to well above seasonal normals by Sunday. && .AVIATION... VFR CONDITIONS CAN BE EXPECTED THROUGHOUT THE CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS. && .AIR QUALITY ISSUES... On Tuesday September 20 2016... Unhealthy for sensitive groups in Fresno... Kern... Kings... Madera... Merced and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is medium. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...DS avn/fw...Durfee synopsis...DS weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 1:17 PM PDT | Fire Weather Watch | HNX | Kern | 24 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.